Alert archive / Vermont / Wind Advisories in 2019
Wind Advisory 9, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 26, 2019, 2:47 AM EDT for 4 counties in Vermont. It took effect at Apr 26, 2019, 1:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:47 AM EDT (06:47 UTC)
- In effect from
- Apr 26, 2019, 1:00 PM EDT
- Expired
- Apr 26, 2019, 10:16 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS71 KBTV 260647 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 247 AM EDT Fri Apr 26 2019 VTZ016>019-262100- /O.NEW.KBTV.WI.Y.0009.190426T1700Z-190427T0300Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 247 AM EDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 11 PM EDT this evening. * LOCATIONS...Western Slopes of the Green Mountains in Vermont. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between 3 PM and 7 PM today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
352 WWUS71 KBTV 261900 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 300 PM EDT Fri Apr 26 2019 VTZ016>019-270300- /O.CON.KBTV.WI.Y.0009.000000T0000Z-190427T0300Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 300 PM EDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATIONS...Western Slopes of the Green Mountains in Vermont. * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between 3 PM and 7 PM today. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JMG
471 WWUS71 KBTV 270216 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1016 PM EDT Fri Apr 26 2019 VTZ016>019-270330- /O.CAN.KBTV.WI.Y.0009.000000T0000Z-190427T0300Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 1016 PM EDT Fri Apr 26 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the Western Slope of the Green Mountains. Reported wind gusts have decreased below advisory criteria over the last couple hours. Brief 25 to 35 mph gusts will remain possible over the next few hours and continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 26, 1:04 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 26, 1:04 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Burlington VT 104 AM EDT Fri Apr 26 2019 .SYNOPSIS... After a clear and calm evening, low pressure will track across the area on Friday with widespread rainfall and cool temperatures expected. Showers continue into Saturday before cool high pressure brings a general drying trend from Sunday into Monday of next week. && .NEAR TERM /UNTIL 2 PM THIS AFTERNOON/... As of 1258 AM EDT Friday...Minor adjustment to temps was needed with this update, as values have fallen quicker than expected over the NEK. Tweak overnight lows down several degrees, but with clouds increasing values should level off soon, before slowly rising toward sunrise. Rest of fcst in good shape. Previous Discussion...Clouds have been stubborn to erode this afternoon as a pesky mid- level inversion just below 850 mb has hung tough through mid afternoon. The inversion is finally eroding with light southerly flow evolving aloft so a trend toward mostly sunny/clear skies looks on track for all areas by late afternoon/early evening. Clear skies will be short-lived however as shortwave energy across the Tennessee Valley tracks into the northeast while phasing with a stronger northern stream counterpart by Friday/Friday evening. As a result, thickening clouds will be the rule by later tonight with widespread, albeit mainly light rainfall overspreading the area during the daylight hours on Friday and continuing into Friday night. Decent south to southeasterly low level wind fields should ensure typical enhancement/shadowing effects in regard to QPF with model-blended 24- hour totals ending at 12Z Saturday averaging from 0.50 to 1.0 inch - highest along easterly facing slopes of the Greens/Dacks. While overnight low temperatures should hold seasonably mild (35 to 45) values on Friday will exhibit larger than normal variability as CAD effects evolve under strengthening southeasterly/maritime flow in eastern counties. Using a blend of bias-corrected, mainly MOS-based guidance suggest mildest readings in the SLV (55 to 60), 50s in the western Dacks and Champlain Valley/western VT, and only in the mid to upper 40s in eastern VT and along the eastern slopes of the Dacks. It will trend typically breezy in favored downslope areas of the western Dacks/western Green Mountain slopes as well, but nothing excessive with mean afternoon/early evening gusts mainly from 25 to 35 mph. && .SHORT TERM /2 PM THIS AFTERNOON THROUGH SUNDAY/... As of 315 PM EDT Thursday...Deep occluded low pressure system (982mb) departs slowly enewd across srn Quebec on Saturday. With cold pool in place aloft, looking at cloudy and cool conditions areawide, with westerly winds 10-20 mph with gusts up to 30 mph possible. Lingering precipitation will be showery in nature, and generally becoming increasingly orographic through the day. Thermal profiles support snow showers across the higher terrain (above 1500' ft in nrn NY, and above 2000' in VT), with scattered rain showers for valley locations. The shower activity in west/northwesterly flow gradually winds down Saturday night with snow showers increasingly confined to the northern Greens into northeastern VT. Snow accumulations at summit level Saturday into Saturday night should range from 1-3", especially across the nrn Adirondacks and nrn Greens. High temperatures on Saturday generally in the 40s, but may see a few low 50s in the Champlain and CT river valleys. Lows Saturday night generally falling back into the upper 20s to mid 30s with gradual clearing, especially after midnight. Northwest flow continues with low-level CAA on Sunday. There continues to be some discrepancy between the GFS/FV3/ECMWF solns on track of next shortwave trough moving ewd from the Great Lakes/Ohio Valley in fast flow regime. The 12Z GFS has trended further south, with just a chance of showers across s-central VT Sunday afternoon. The FV3 and ECMWF take the system significantly further north, suggesting a more widespread potential for showers Sunday afternoon. Appears the higher summits will again be cold enough for snow shower activity Sunday afternoon. Trended PoPs downward slightly based on GFS solution, with 20-30 PoPs across the northern half of the forecast area, and 30-50 PoPs across s-central VT. With potential for overcast conditions and northwesterly winds, valley highs on Sunday generally mid 40s to lower 50s. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As of 315 PM EDT Thursday...Surface high pressure builds in from the west providing good radiational cooling conditions for Sunday night and a widespread freeze. Should be our coldest night of the period, with pre-dawn lows on Monday generally 24-32F. Sunshine and light winds will characterize wx conditions Monday, with highs still below the late April climo mean...generally upper 40s to lower 50s. Low predictability pattern ensues with low-level frontal zone extending from the central Plains into PA/NY for the mid-week period. Several waves along the boundary may bring potential rainfall to the North Country, with the highest PoPs (near 50%) currently on Tuesday. However, question will be strength of surface ridging near James Bay, which may be sufficient to keep best forcing and precipitation potential south of our region Wed-Thu, with continued seasonably cool conditions to start May. Maintained low PoPs (20-40%) for Wed-Thu pending better consensus in the operational NWP model suite. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Through 06Z Saturday...High pres will shift into northern Maine, while a warm front and associated area of low pres moves toward our taf sites. This will produce a band of showers today with vfr conditions trending toward mvfr, especially at mss/mpv and pbg. Thinking developing downslope flow will keep conditions mainly vfr at rut/btv and slk with intervals of mvfr vis in the heavier shower activity. Breezy to gusty southeast winds will develop at 15 to 30 knots with localized higher gusts possible near Rutland this aftn. These winds associated with a strong low level jet of 45 to 55 knots will create areas of turbulence and wind shear, especially near complex terrain. Winds threat diminishes overnight, as cigs lower to mvfr with potential ifr cigs at mpv/mss and slk, as winds shift to the southwest. Outlook... Friday Night: Mainly MVFR, with local IFR possible. Windy with gusts to 30 kt. Definite RA. Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA. Saturday Night: Mainly VFR, with local MVFR possible. Chance SHRA, Slight chance SHSN. Sunday: VFR. Chance SHRA. Sunday Night: VFR. Slight chance SHRA. Monday: VFR. NO SIG WX. Monday Night: VFR. Chance SHRA, Chance SHSN. Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .HYDROLOGY... As of 315 PM EDT Thursday...Our latest forecast maintains continuity suggesting widespread light to moderate rainfall will affect the region on Friday into Friday night. Total 24-hr rainfall ending at 12Z Saturday should range from 0.50 to 1.0 inch. With limited additional runoff input from snowmelt and the fact that vegetative green-up will begin to absorb some of the rainfall the threat of widespread stream/river flooding is not expected at this time. Lake Champlain remains in minor flood stage with levels generally ranging from 100.6 to 100.7 feet as of 300 PM Thursday. With gusty south to southeasterly winds forecast on the lake Friday into Friday evening, enhanced wave action and seiche effects will likely push levels near or slightly above 101.0 feet (moderate flood level) across northern lake waters for a period of time. As such, those with interests in these areas should monitor the latest forecasts and take appropriate action as necessary to protect property. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...JMG/Taber SHORT TERM...Banacos LONG TERM...Banacos AVIATION...Taber HYDROLOGY...JMG
Hazardous weather outlook, Apr 26, 2:47 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 247 AM EDT Fri Apr 26 2019 NYZ026>031-034-035-087-VTZ001>012-270700- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- 247 AM EDT Fri Apr 26 2019 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ016>019-270700- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 247 AM EDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.